Missouri, 2023Flash Flood and Flooding in Missouri, March 3 to 4, 2023
March 3 to 4, 2023 · NWS SGF · 46 events in 16 counties and zones
Showers and thunderstorms developed over northwest Arkansas during the late morning of the 2nd and moved northeastward while expanding in coverage and intensity during the afternoon and evening as a strong upper level trough moved northeastward from west Texas toward the Missouri and Kansas border. The rain persisted until the late morning of the 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed over northwest Arkansas during the late morning of the 2nd and moved northeastward while expanding in coverage and intensity during the afternoon and evening as a strong upper level trough moved northeastward from west Texas toward the Missouri and Kansas border. The rain persisted until the late morning of the 3rd. Rainfall accumulations in excess of two inches occurred along and east of a line from Cassville to Osage Beach, with embedded accumulations over three inches near Lebanon, Houston and Salem. Low water crossings became flooded at many locations east of Springfield, and minor to moderate river flooding occurred along the Big Piney, Jacks Fork, Gasconade and James Rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 2, 10:55 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 2, 10:55 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1055 PM CST Thu Mar 2 2023
Key Messages:
1. Widespread moderate to heavy rainfall through Friday morning.
Flood Watch mainly along and south of the I44 corridor.
2. Marginal risk for severe thunderstorms this afternoon into
tonight...mainly over south central Missouri.
3. Strong wind gusts up to 45 mph Friday along with much colder
air.
4. Warming trend late this weekend into early next week.
.SHORT TERM...(This evening through Friday)
Issued at 225 PM CST Thu Mar 2 2023
A warm front lifting into the area has resulted in some elevated
hail storms this afternoon as MUCAPE of 500-1,000 J/kg and
effective shear of 50-60 kts is over the area. Expect a few more
elevated hailers (mainly small hail with some 1 inch hail
possible) this afternoon and evening.
For the rest of this event, which is primarily a heavy rain and
flooding concern, the forecast remains on track with no
substantial changes.
Still looking at some marginal severe potential tonight (1" hail
and 60 mph wind gusts) but that threat is small.
On top of convection that has already occurred, widespread
moderate to heavy rainfall is expected this evening into Friday
morning. Storm total QPF expectations can be mainly split between
north and south of I-44. To the north, 1-2" of rain with locally
higher amounts of 2-3" is expected. Some minor flooding will be
possible in this area. South of I-44, expect widespread rainfall
of 2-3" with locally higher amounts of 3-4" possible. This
forecast is backed up by HREF PMM and LPMM QPF data which
typically handles this type of scenario well. The greatest
flooding concern exists to the south where River Flood Warnings
and a Flood Watch are in effect. Flash flooding will also be a
concern in this area. For the river flooding, expect rivers to
remain high into the weekend.
On the back end of the system, the coldest outlier model guidance
shows cooler low level temperatures and resulting snowfall as the
system is exiting the area. Given that these are outliers and the
large majority of guidance suggests low level and surface
temperatures too warm for snow, have a small chance for some snow
to briefly mix with rain over the northern CWA Friday. However,
ground and air temperatures and diurnal timing are not supportive
of any accumulations or impacts.
Friday will be breezy with gusts of 35-45 mph. Look for highs in
the mid 40s to mid 50s.
.LONG TERM...(Friday Night through Thursday)
Issued at 225 PM CST Thu Mar 2 2023
The cooler than normal temperatures will only last through Friday.
As the low pulls away from the area, we should get back to a more
westerly flow aloft with a drier air mass in place and
temperatures warming to above normal over the weekend into the mid
and upper 50s Saturday and the 60s on Sunday as southerly winds
return in advance of a low pressure system developing in the
plains.
Monday should warm up well into upper 60s to mid 70s ahead of the
next front. Models are keeping the bulk of the QPF with this next
system to the north of the area where the better lift is expected
with the upper jet energy. We are maintaining low PoPs during the
Tuesday to Wednesday time frame as more model variability begins
to show up in the later portion of the long term forecast.
Temperatures will also see a downward trend Tuesday into Wednesday
behind the cold front to more normal or slightly below normal for
this time of year.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1055 PM CST Thu Mar 2 2023
Surface low pressure is moving across Arkansas late this evening
and will continue to move off to the northeast across Arkansas tonight
and into eastern Missouri on Friday.
Widespread rainfall will continue to develop and move across the
area tonight into Friday north of the low. The rain will then end
from west to east during the day Friday.
There is just enough instability that some isolated embedded
rumbles of thunder will occur at times mainly along and east of
Highway 65 tonight into early Friday morning.
IFR to LIFR ceilings will occur within the rain along with
decreased visibilities.
Winds will also increase tonight into Friday as the low moves to
the northeast across Arkansas into eastern Missouri as the
pressure gradient tightens across the area. As a result some gusty
winds will occur tonight into Friday at times. Winds will weaken
Friday evening as the low moves off to the east.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Friday morning for MOZ070-071-081>083-
090>098-101>106.
KS...NONE.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...WiseHazardous weather outlook, Mar 2, 8:43 PM CST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
843 PM CST Thu Mar 2 2023
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040245-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
843 PM CST Thu Mar 2 2023
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Limited hail risk.
Limited thunderstorm wind damage risk.
Elevated lightning risk.
Significant excessive rainfall risk
Limited non thunderstorm wind risk.
DISCUSSION...
Widespread rain will continue to move across the area the rest
of this evening into Friday morning. Moderate rain with pockets
of heavy rain will occur at times through the overnight hours.
The heaviest rain will be along and southeast of the interstate
44 corridor where 2 to 3 inches of rain are expected, with
localized higher amounts possible. This will likely lead to
flooding over the area and a flood watch is in effect from this
evening into midday Friday.
There will be low risk for small hail and gusty winds in a few
of the stronger storms tonight into Friday morning across far
southern Missouri.
Wind gusts over 30 mph will be possible over the area tonight.
.DAYS TWO THROUGH SEVEN...Friday through Tuesday.
The low will track across the area on Friday with showers and a
few thunderstorms continuing. Severe weather is not expected,
but flooding will remain possible with the heavy rain
potential.
Wind gusts of 35 to 45 mph will be possible across the area as
the low moves across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Wise
Flood, Taney
- When
- March 3, 12:30 AM CST to 8:00 AM CST
- Where
- Taney County, 0.55 mi W of Mincy to 1.75 mi WNW of Mincy
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.570, -93.130
Heavy rainfall closed Route J from Route JJ to Mincy.
Flood, Taney
- When
- March 3, 12:53 AM CST to 8:00 AM CST
- Where
- Taney County, 1.49 mi NNW of Hercules to 0.86 mi NNW of Hercules
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.720, -92.880
State Highway MO-125 at Brushy Creek was flooded and impassable.
Flood, Douglas
- When
- March 3, 3:04 AM CST to 8:00 AM CST
- Where
- Douglas County, 0.88 mi NE of Ann to 0.71 mi NE of Ann
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.040, -92.190
Highway EE at the North Fork River was flooded and impassable.
Flood, Barry
- When
- March 3, 5:23 AM CST to 12:00 PM CST
- Where
- Barry County, 0.55 mi W of Mc Dowell to 0.17 mi WSW of Mc Dowell
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.820, -93.790
Highway C at Flat Creek was flooded and impassable.
Flood, Lawrence
- When
- March 3, 5:30 AM CST to 12:00 PM CST
- Where
- Lawrence County, 2.98 mi NNE of Stotts City to 2.88 mi NNE of Stotts City
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.140, -93.950
Highway 97 at the Spring River was flooded and impassable.
Flood, Oregon
- When
- March 3, 5:36 AM CST to 12:00 PM CST
- Where
- Oregon County, 2.78 mi E of Thayer to 2.67 mi E of Thayer
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.520, -91.500
Highway 142 was closed at the Cox Creek low water crossing due to flooding.
Flood, Wright
- When
- March 3, 6:03 AM CST to 12:00 PM CST
- Where
- Wright County, 4.42 mi NE of Mansfield to 4.79 mi N of Macomb
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.170, -92.530
Highway AB at Wolf Creek was flooded and impassable.
Flood, Dent
- When
- March 3, 6:29 AM CST to 12:00 PM CST
- Where
- Dent County, 0.55 mi E of Sligo to 1.39 mi NW of Sligo
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.780, -91.370
Highway TT at Crooked Creek was closed due to flooding from heavy rainfall.
Flood, Webster
- When
- March 3, 6:35 AM CST to 12:00 PM CST
- Where
- Webster County, Olga to 0.47 mi W of Olga
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.100, -92.920
Highway Z at the Finley Creek was flooded and impassable.
Flood, Greene
- When
- March 3, 6:37 AM CST to 12:00 PM CST
- Where
- Greene County, 0.69 mi N of Cody to 1.23 mi NNE of Cody
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.130, -93.120
Highway 125 at north of Highway 60 was flooded due to heavy rainfall.
Flood, Oregon
- When
- March 3, 6:42 AM CST to 12:00 PM CST
- Where
- Oregon County, 1.06 mi WSW of Calm to 1.83 mi WNW of Calm
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.542, -91.186
Highway 142 at the Eleven Point River was flooded and impassable.
Flood, Phelps
- When
- March 3, 6:49 AM CST to 12:00 PM CST
- Where
- Phelps County, 4.79 mi S of Bundy Jct to 4.87 mi ESE of Powellville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.851, -91.940
Route AA at Mill Creek was flooded and impassable.
Flood, Laclede
- When
- March 3, 6:56 AM CST to 12:00 PM CST
- Where
- Laclede County, Pease to 0.49 mi W of Pease
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.500, -92.630
Highway J at the Osage Fork of the Gasconade River due to heavy rainfall and flooding.
Flood, Dent
- When
- March 3, 7:02 AM CST to 12:00 PM CST
- Where
- Dent County, 4.72 mi WNW of Stone Hill to 4.57 mi WNW of Stone Hill
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.630, -91.428
Route EE was closed at a low water crossing due to heavy rainfall and flooding.
Flood, Webster
- When
- March 3, 7:02 AM CST to 12:00 PM CST
- Where
- Webster County, 0.88 mi SE of Rader to 1.07 mi SSE of Rader
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.460, -92.720
Highway ZZ at Myers Branch was closed due to flooding.
Flood, Ozark
- When
- March 3, 7:09 AM CST to 12:00 PM CST
- Where
- Ozark County, 1.8 mi ENE of Lawndale to 1.25 mi NE of Lawndale
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.640, -92.220
Highway H at the North Fork River low water crossing was flooded and impassable.
Flood, Oregon
- When
- March 3, 7:14 AM CST to 12:00 PM CST
- Where
- Oregon County, 1.11 mi W of Couch to 1 mi SSW of Garfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.600, -91.400
Highway A at Frederick Creek was flooded and impassable.
Flood, Ozark
- When
- March 3, 7:17 AM CST to 12:00 PM CST
- Where
- Ozark County, 0.89 mi NE of Sycamore to 0.56 mi ENE of Sycamore
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.710, -92.270
Highway 181 at Bryant Creek was flooded and impassable.
Flood, Shannon
- When
- March 3, 7:21 AM CST to 12:00 PM CST
- Where
- Shannon County, 2.33 mi ENE of Rat to 2.23 mi ENE of Rat
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.389, -91.189
Highway P at Big Creek was flooded and impassable.
Flood, Howell
- When
- March 3, 7:26 AM CST to 12:00 PM CST
- Where
- Howell County, 1.66 mi W of Pottersville to 1.26 mi W of Pottersville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.700, -92.060
Route KK at the Spring Creek was flooded and impassable.
Flood, Webster
- When
- March 3, 7:30 AM CST to 12:00 PM CST
- Where
- Webster County, 1.38 mi S of Forkners Hill to 1.41 mi S of Forkners Hill
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.450, -92.920
Highway Y at the Niangua River was flooded and impassable.
Flood, Webster
- When
- March 3, 7:39 AM CST to 12:00 PM CST
- Where
- Webster County, 1.95 mi ENE of North View Hill to 1.26 mi NNE of Northview
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.308, -92.986
Greenwood Road was flooded and impassable with two feet of water at the headwaters of the Pomme De Terre River.
Flood, Polk
- When
- March 3, 7:42 AM CST to 12:00 PM CST
- Where
- Polk County, 1.49 mi NNE of Rimby to 1.26 mi NE of Rimby
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.790, -93.240
Route HH at Ingalls Creek was flooded and impassable.
Flood, Webster
- When
- March 3, 7:47 AM CST to 12:00 PM CST
- Where
- Webster County, Beach to 0.73 mi W of Beach
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.430, -92.970
Highway W at Givins Branch was flooded and impassable.
Flood, Texas
- When
- March 3, 7:47 AM CST to 12:00 PM CST
- Where
- Texas County, 1.1 mi W of Clear Spgs to 1.31 mi W of Clear Spgs
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.100, -91.890
Highway U at the South Prong Jacks Fork was flooded and impassable.
Flood, Wright
- When
- March 3, 8:03 AM CST to 12:00 PM CST
- Where
- Wright County, 2.76 mi N of Jerktail to 2.24 mi NNE of Jerktail
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.460, -92.450
Highway Z at the Elk Creek was flooded and impassable.
Flood, Shannon
- When
- March 3, 8:04 AM CST to 12:00 PM CST
- Where
- Shannon County, 4.78 mi SE of Munsett to 4.71 mi NE of Winona
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.070, -91.270
Route H was flooded and impassable.
Flood, Laclede
- When
- March 3, 8:12 AM CST to 4:00 PM CST
- Where
- Laclede County, 3.56 mi ENE of Russ to 3.51 mi ENE of Russ
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.600, -92.540
Highway B at North Cobb Creek was flooded and impassable.
Flood, Douglas
- When
- March 3, 8:15 AM CST to 4:00 PM CST
- Where
- Douglas County, 2.85 mi ESE of Ava to 3.67 mi E of Ava
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.940, -92.600
Highway FF was flooded at the conjunction of Turkey and Hunters Creeks.
Flood, Douglas
- When
- March 3, 8:27 AM CST to 4:00 PM CST
- Where
- Douglas County, 1.49 mi SSE of Olathe to 1.58 mi SSE of Olathe
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.010, -92.520
Highway U at Bryant Creek was flooded and impassable.
Flood, Douglas
- When
- March 3, 8:28 AM CST to 4:00 PM CST
- Where
- Douglas County, 2.76 mi W of Ava Muni Meml Arpt to 2.41 mi W of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.970, -92.730
Highway Y at Cowskin Creek was flooded and impassable.
Flood, Laclede
- When
- March 3, 8:29 AM CST to 4:00 PM CST
- Where
- Laclede County, 5.15 mi NE of Dove to 4.79 mi NE of Dove
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.830, -92.630
Highway BB at the Dry Auglaize Creek was flooded and impassable.
Flood, Laclede
- When
- March 3, 8:30 AM CST to 4:00 PM CST
- Where
- Laclede County, 2.07 mi N of Hazelgreen to 2.44 mi N of Hazelgreen
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.800, -92.430
Highway FF at Bear Creek was flooded and impassable.
Flood, Wright
- When
- March 3, 9:05 AM CST to 4:00 PM CST
- Where
- Wright County, 1.79 mi WNW of Rayborn to 1.6 mi WNW of Rayborn
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.310, -92.400
Highway E at the Gasconade River was flooded and impassable.
Flood, Oregon
- When
- March 3, 9:16 AM CST to 4:00 PM CST
- Where
- Oregon County, 0.89 mi NE of Wilderness to 1.51 mi NNE of Wilderness
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.790, -91.190
Highway K at Whites Creek was flooded and impassable.
Flood, Ozark
- When
- March 3, 10:05 AM CST to 4:00 PM CST
- Where
- Ozark County, 1.64 mi ENE of Almartha to 1.67 mi ENE of Almartha
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.778, -92.492
Highway 95 at Spring Creek was flooded and impassable.
Flood, Ozark
- When
- March 3, 10:06 AM CST to 4:00 PM CST
- Where
- Ozark County, 0.89 mi NE of Mammoth to 0.88 mi ENE of Mammoth
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.540, -92.390
Highway T near Lick Creek was flooded and impassable.
Flood, Oregon
- When
- March 3, 10:09 AM CST to 4:00 PM CST
- Where
- Oregon County, 2.76 mi W of New Liberty to 3.05 mi W of New Liberty
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.870, -91.330
A large portion of Highway 19 was closed due to flooding of a low water area after heavy rainfall.
Flood, Shannon
- When
- March 3, 10:11 AM CST to 4:00 PM CST
- Where
- Shannon County, 4.84 mi S of Owls Bend to 5.1 mi S of Owls Bend
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.110, -91.200
Highway NN at Rocky Creek was closed due to flooding.
Flood, Shannon
- When
- March 3, 10:17 AM CST to 4:00 PM CST
- Where
- Shannon County, 1.38 mi N of Banker Cave to 1.64 mi NW of Banker Cave
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.170, -91.120
Highway HH at Carr Creek was closed due to flooding.
Flood, Texas
- When
- March 3, 10:19 AM CST to 4:00 PM CST
- Where
- Texas County, 3.44 mi NW of Prescott to 3.4 mi NW of Prescott
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.460, -91.980
Highway BB near Boiling Spring Access was closed due to flooding.
Flash Flood, Shannon
- When
- March 3, 10:22 AM CST to 6:00 PM CST
- Where
- Shannon County, 0.55 mi E of Low Wassie to 0.63 mi SE of Low Wassie
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.980, -91.260
Highway W at Pine Creek was closed at a low water crossing due to flooding.
Flood, Shannon
- When
- March 3, 10:22 AM CST to 8:00 PM CST
- Where
- Shannon County, 0.55 mi E of Low Wassie to 0.66 mi NE of Low Wassie
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.980, -91.260
Highway W at the Pike Creek low water crossing was closed due to flooding.
Flood, Barry
- When
- March 3, 1:21 PM CST to 8:00 PM CST
- Where
- Barry County, 3.83 mi SSW of Mc Dowell to 4.08 mi SSW of Mc Dowell
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.770, -93.810
Route U at Flat Creek was flooded and impassable.
Flood, Shannon
- When
- March 3, 2:55 PM CST to 8:00 PM CST
- Where
- Shannon County, 9.23 mi WNW of Angeline to 9.69 mi WNW of Angeline
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.220, -91.630
Highway YY at the Casto Valley Creek low water crossing was closed due to flooding from heavy rainfall.
Flood, Phelps
- When
- March 4, 12:22 AM CST to 6:00 AM CST
- Where
- Phelps County, 5.11 mi WNW of Flat to 5.36 mi WNW of Flat
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.770, -92.020
Highway J near the Big Piney River was closed due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Alabama, March 3, 20235 deaths · 4 injured · $790,000 · EF1 · 46 events
- Damaging Winds and High Wind in Tennessee, March 3, 20233 deaths · 5 injured · $74 million · 70 kt wind · 49 events
- Tornadoes and Flash Flooding in Kentucky, March 3 to 10, 20231 death · 1 injured · $2.8 million · EF2 · 54 events
- Flood and Damaging Winds in Indiana, March 3, 20232 deaths · 2 injured · $61,000 · 52 kt wind · 7 events
- Tornadoes and Flooding in Ohio, March 3, 20231 death · $1.7 million · EF1 · 22 events
- Damaging Winds and High Wind in Mississippi, March 3, 20231 death · 1 injured · $345,000 · 55 kt wind · 29 events
- Damaging Winds and High Wind in Alabama, March 3, 20231 death · $10,000 · 50 kt wind · 12 events
- Tornado and Damaging Winds in Mississippi, March 3, 20232 injured · $307,000 · EF1 · 23 events
- Damaging Winds and High Wind in Kentucky, March 3, 2023$393,000 · 61 kt wind · 34 events
- Tornadoes and Flash Flooding in Indiana, March 3, 2023$302,000 · EF1 · 15 events
- Flash Flood and High Wind in Tennessee, March 3, 2023$529,000 · 57 kt wind · 22 events
- Flash Flooding and Flooding in Illinois, March 3 to 5, 2023$259,000 · 61 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1088311, 1088314, 1088316, 1088321, 1088324, 1088320, 1088325, 1088329, 1088326, 1088327, 1088333, 1088328, 1088332, 1088330, 1088331, 1088338, 1088334, 1088335, 1088339, 1088337, 1088340, 1088341, 1088342, 1088343, 1088344, 1088347, 1088348, 1088692, 1088694, 1088695, 1088697, 1088699, 1088700, 1088704, 1088706, 1088707, 1088708, 1088710, 1088711, 1088713, and more.